Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 40, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 27, 2009, 1:48 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 1:48 PM CDT (18:48 UTC)
- Expired
- Apr 27, 2009, 8:30 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 271848 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT MON APR 27 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FOR GUADALUPE PASS THROUGH LATE THIS EVENING FOR RELATIVE HUMIDITIES OF 15% OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITIES OF 15% OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER... .A SURFACE LOW PRESSURE SYSTEM OVER THE PERMIAN BASIN WILL RESULT IN INCREASED WESTERLY WINDS THROUGH GUADALUPE PASS THROUGH THIS EVENING. COMBINED WITH LOW RELATIVE HUMIDITIES IN PLACE...AS WELL AS HIGH FIRE DANGER...THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH GUADALUPE PASS THROUGH THIS EVENING. ON TUESDAY...THE SURFACE LOW WILL DEEPEN DURING THE AFTERNOON...LEADING TO INCREASED WINDS THROUGH THE GUADALUPE MOUNTAINS. CONTINUED LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER WILL MAKE CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THROUGH THE MOUNTAINS TUESDAY AFTERNOON AND EVENING. TXZ258-280300- /O.NEW.KMAF.FW.W.0040.090427T1848Z-090428T0500Z/ /O.NEW.KMAF.FW.A.0038.090428T2000Z-090429T0200Z/ GUADALUPE MOUNTAINS- 1248 PM MDT MON APR 27 2009 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RELATIVE HUMIDITIES OF 10% OR LESS...WESTERLY 20 FOOT WINDS OF 20 TO 25 MPH AND GUSTING TO 30 MPH...AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH LATE THIS EVENING IN THE VICINITY OF GUADALUPE PASS. TUESDAY AFTERNOON AND EVENING...RELATIVE HUMIDITIES OF 15% OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER MAY COMBINE AGAIN TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-280300- /O.NEW.KMAF.FW.A.0038.090428T2000Z-090429T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- 1248 PM MDT MON APR 27 2009 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. TUESDAY AFTERNOON AND EVENING...RELATIVE HUMIDITIES OF 15% OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER MAY COMBINE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 44
1 follow-up statement
000 WWUS84 KMAF 280130 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 830 PM CDT MON APR 27 2009 ...THE RED FLAG WARNING FOR THE GUADALUPE PASS HAS BEEN CANCELLED FOR THIS EVENING DUE TO DECREASED 20 FOOT WIND SPEEDS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITIES OF 15% OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER... .BY TUESDAY AFTERNOON...AN AREA OF SURFACE LOW PRESSURE WILL DEEPEN ACROSS PORTIONS OF NORTH CENTRAL NEW MEXICO. THIS WILL LEAD TO INCREASED WINDS THROUGH THE GUADALUPE MOUNTAINS. CONTINUED LOW RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER...IN COMBINATION WITH THE STRONG WINDS...MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE MOUNTAINS TUESDAY AFTERNOON AND EVENING. TXZ258-281000- /O.CAN.KMAF.FW.W.0040.000000T0000Z-090428T0500Z/ /O.CON.KMAF.FW.A.0038.090428T2000Z-090429T0200Z/ GUADALUPE MOUNTAINS- 730 PM MDT MON APR 27 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING THAT WAS VALID THIS EVENING FOR THE GUADALUPE PASS. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. ALTHOUGH RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS CONTINUE TO IMPACT THE GUADALUPE MOUNTAINS THIS EVENING...WESTERLY 20 FOOT WIND SPEEDS HAVE DECREASED TO NEAR 10 TO 15 MPH. THIS WILL LIMIT THE OVERALL FIRE WEATHER THREAT THROUGH THE EVENING HOURS NEAR THE GUADALUPE PASS. BY TUESDAY AFTERNOON AND EVENING...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER MAY COMBINE AGAIN TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-281000- /O.CON.KMAF.FW.A.0038.090428T2000Z-090429T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- 730 PM MDT MON APR 27 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. TUESDAY AFTERNOON AND EVENING...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WESTERLY 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER MAY COMBINE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 27, 12:08 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 27, 12:08 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1208 PM CDT MON APR 27 2009 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... FORECAST SOUNDINGS SUGGEST FAVORABLE CONVECTIVE TEMPS FOR A SCT VFR CU FIELD AT KFST...KHOB...AND KMAF. OVERNIGHT...SFC WINDS WILL BACK ESE...ALLOWING FOR A WESTWARD DRYLINE SURGE...AND RETURNING GULF MOISTURE. SOUNDINGS SUGGEST A FEW HRS OF MVFR CIGS KMAF AND KHOB...AND VFR CIGS ELSEWHERE. WINDS VEER SLIGHTLY AFTER SUNRISE TUESDAY...BUT REMAIN SE. AN APPROACHING BACKDOOR FRONT IS EXPECTED TO NEAR KHOB-KMAF AT AROUND 15Z TUESDAY...W/TS INVOF THOSE TERMINALS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Apr 27, 8:11 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 811 AM CDT MON APR 27 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281315- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 811 AM CDT MON APR 27 2009 /711 AM MDT MON APR 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AND TONIGHT...EAST OF A CROSSROADS...NEW MEXICO TO SANDERSON...TEXAS LINE. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...HEAVY RAINFALL...GUSTY WINDS TO 50 MPH...AND SMALL HAIL. FURTHER EAST...SEVERE THUNDERSTORMS WILL BE POSSIBLE...EAST OF A GAIL TO BIG LAKE LINE. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE BIGGEST THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON TUESDAY. THE MOST LIKELY AREAS TO BE IMPACTED INCLUDE THE PERMIAN BASIN AND LEA COUNTY PLAINS OF SOUTHEAST NEW MEXICO. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Local storm report, Apr 27, 11:29 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 7 E BAKERSFIELD 30.89N 102.18W
04/26/2009 E1.00 INCH PECOS TX PUBLIC
PEA TO QUART HAIL
0330 PM HAIL 10 SE BAKERSFIELD 30.79N 102.18W
04/26/2009 E1.25 INCH PECOS TX PUBLIC
PEA TO HALF DOLLAR HAIL COVERED MOST OF THE GROUND, 330
TO 4 PM
0410 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.75 INCH PECOS TX PUBLIC
PING PONG TO GOLFBALL SIZE HAIL REPORTED IN SHEFFIELD.
0420 PM HAIL 1 SE SHEFFIELD 30.68N 101.81W
04/26/2009 E1.00 INCH PECOS TX LAW ENFORCEMENT
0515 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E0.88 INCH PECOS TX CO-OP OBSERVER
PEA TO NICKEL SIZE HAIL
0530 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E2.75 INCH PECOS TX CO-OP OBSERVER
GOLF BALL TO BASEBALL HAIL
0533 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.75 INCH PECOS TX TRAINED SPOTTER
0535 PM HAIL DUNN 32.57N 100.89W
04/26/2009 E1.00 INCH SCURRY TX FIRE DEPT/RESCUE
PEA TO QUARTER SIZE HAIL REPORTED IN DUNN.
0535 PM HAIL 5 NW SHEFFIELD 30.74N 101.88W
04/26/2009 E2.75 INCH PECOS TX LAW ENFORCEMENT
0538 PM HAIL DUNN 32.57N 100.89W
04/26/2009 E1.00 INCH SCURRY TX FIRE DEPT/RESCUE
PEA TO QUARTER SIZED HAIL
0600 PM FLASH FLOOD SHEFFIELD 30.69N 101.82W
04/26/2009 PECOS TX TRAINED SPOTTER
FOUR TO SIX INCHES OF WATER REPORTED ON ROADWAYS IN
SHEFFIELD.
0620 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.00 INCH PECOS TX TRAINED SPOTTER
0620 PM HAIL SHEFFIELD 30.69N 101.82W
04/26/2009 E1.00 INCH PECOS TX TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL IN SHEFFIELD.
0915 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E0.88 INCH REAGAN TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZE HAIL ALONG HIGHWAY
137 EIGHTEEN MILES NORTHWEST OF BIG LAKE.
0915 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E1.00 INCH REAGAN TX TRAINED SPOTTER
NICKEL TO QUARTER HAIL, 915 TO 920 PM
0920 PM HAIL 18 NW BIG LAKE 31.38N 101.67W
04/26/2009 E1.00 INCH REAGAN TX TRAINED SPOTTER
&&
JAMIE.GUDMESTADLocal storm report, Apr 27, 12:22 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 PM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 5 S MIDLAND INTERNATION 31.87N 102.19W
04/27/2009 E1.75 INCH MIDLAND TX PUBLIC
MOSTLY PEA HAIL WITH A FEW GOLF BALL AND QUARTER SIZE
HAIL
&&
JAMIE.GUDMESTADThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:12 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 63 min |
| Apr 26, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 24 min |
| Apr 27, 1:13 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 32 min |
| Apr 27, 1:46 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 59 min |
| Apr 27, 2:00 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 27, 2:34 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 27, 3:06 AM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| Apr 27, 3:16 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 59 min |
| Apr 27, 4:18 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Apr 27, 4:41 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Apr 27, 5:34 AM CDT | Flash Flood Warning | MAF | Glasscock, Reagan | 3 hr |
| Apr 27, 6:09 AM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Apr 27, 1:48 PM CDT | Fire Weather Watch | MAF | 15 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.